Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 19, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at May 18, 2015, 7:55 AM CDT for Austin County, Waller County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2015, 7:55 AM CDT (12:55 UTC)
- Expired
- May 18, 2015, 8:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Austin County, TX, Waller County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.9 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2308 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
217
WFUS54 KHGX 181255
TORHGX
TXC015-473-181330-
/O.NEW.KHGX.TO.W.0019.150518T1255Z-150518T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
755 AM CDT MON MAY 18 2015
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN AUSTIN COUNTY IN SOUTHEASTERN TEXAS...
CENTRAL WALLER COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 830 AM CDT
* AT 755 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
NEAR BELLVILLE...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
HEMPSTEAD...PRAIRIE VIEW...BELLVILLE...WALLER...PINE ISLAND AND
MONAVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3013 9596 2988 9587 2988 9629 2999 9630
TIME...MOT...LOC 1255Z 257DEG 37KT 2996 9619
$$1 follow-up statement
764
WWUS54 KHGX 181328
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
828 AM CDT MON MAY 18 2015
TXC015-473-181337-
/O.EXP.KHGX.TO.W.0019.000000T0000Z-150518T1330Z/
AUSTIN TX-WALLER TX-
828 AM CDT MON MAY 18 2015
...THE TORNADO WARNING FOR NORTHEASTERN AUSTIN AND CENTRAL WALLER
COUNTIES WILL EXPIRE AT 830 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS TO BE CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. A FUNNEL CLOUD WAS
REPORTED WITH THIS STORM WHEN IT PASSED CHAPPEL HILL. THE STORM WILL
CONTINUED TO BE MONITORED FOR REINTENSIFICATION.
LAT...LON 3013 9596 2988 9587 2988 9629 2999 9630
TIME...MOT...LOC 1326Z 257DEG 37KT 2996 9619
$$
DRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 18, 5:48 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 18, 5:48 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
548 AM CDT MON MAY 18 2015
.DISCUSSION...
NOW GETTING RATES >2"/HR. THIS WILL LIKELY CAUSE SOME FF ISSUES AND
ISSUED A FLASH FLOOD WATCH GENERALLY NORTH OF A COLUMBUS-LIVINGSTON
LINE. HARRIS IS NOT INCLUDED ATTM BUT WILL CONTINUE TO EVALUATE TRENDS.
47
&&
.PREV DISCUSSION... /ISSUED 426 AM CDT MON MAY 18 2015/
SFC ANALYSIS STILL SHOWS A REMNANT BOUNDARY SITUATED FROM ROUGHLY
LIVINGSTON TO COLUMBUS. HAVE SEEN AN INCREASE IN PRECIP COVERAGE
ALONG THIS FEATURE IN THE PAST HOUR AS SLY LLVL FLOW FROM THE
GULF FEEDS INTO IT. PW'S AROUND 2" ARE IN THE REGION AND UPPER FLOW
IS NOTICEABLY DIFFLUENT OVER SAME BOUNDARY. W/V IMAGERY ALSO SHOWS
SOME WEAK IMPULSES EMBEDDED IN THE FLOW ALOFT APPROACHING FROM S
TX. ANTICIPATE CONTINUED INCREASE IN PRECIP COVERAGE THRU THE
MORNING WITH A FAVORABLE PATTERN FOR REGENERATING/TRAINING LOCALIZED
CLUSTERS OF RAINFALL - SOME LOCALLY HEAVY. STILL CONTEMPLATING A FFA
AND MIGHT PULL THE TRIGGER LATER THIS MORNING AFTER KEEPING EYE ON TRENDS
FOR A WHILE. GUIDANCE SUGGEST 2-2.5" COULD CAUSE PROBLEMS IF IT WERE TO
FALL IN AN HOUR, 2.8-3.3 IN 3 HOURS. THINK WE'LL NEED TO WATCH FOR
COVERAGE TO FILL IN SOUTH OF THE SFC BOUNDARY THIS MORNING AND AFTERNOON
WITH DAYTIME HEATING. PRECIP SHOULD TAPER OFF W/ LOSS OF HEATING TONIGHT.
TROF CURRENTLY OVER CA WILL KICK OUT AND INTO NCNTL PLAINS ON TUE
AND ITS REPLACEMENT WILL DROP BACK INTO PLACE MID/LATE WEEK. ALTHOUGH
SLIGHT H5 RIDGING IS EXPECTED TO NOSE INTO THE AREA FROM MEXICO &
GULF AS THIS OCCURS...STILL ANTICIPATE DAILY SCT SHRA/TSTMS WITH
HEATING.
THINGS GET INTERESTING AGAIN BY THURS AS MOST MODELS (W/ EXCEPTION
OF GFS) BRING A FRONT INTO THE REGION & PROVIDE ANOTHER BOUNDARY
TO WORK WITH. UNSETTLED WX WILL PROBABLY CONTINUE INTO
MEMORIAL DAY WEEKEND (ESP SUN/MON) AS WESTERN TROF APPROACHES. 47
MARINE...
ONSHORE WINDS HAVE WEAKENED A BIT THIS MORNING BUT EXPECTING THEM TO
PICK UP AGAIN LATER THIS MORNING AS PCPN OVER INLAND SE TX BEGINS TO
FILL IN. WILL BE KEEPING THE SCEC UP FOR THE OFFSHORE WATERS FOR TO-
DAY. OTHERWISE NO REAL CHANGE WITH THE FCST OF MOSTLY LIGHT/MODERATE
WINDS FOR THE NEXT FEW DAYS. UPPER LEVEL RIDGE BUILDING OVER THE SRN
ROCKIES WILL HELP TO PUSH A WEAK COLD FRONT INTO SE TX EARLY THU. AT
THIS TIME...NOT EXPECTING A WIND SHIFT FOR THE BAYS/NEARSHORE WATERS
BUT WE COULD SEE A MORE ELY COMPONENT TO THE WINDS DURING THIS TIME-
FRAME. 41
AVIATION...
A STRONGLY DIFFLUENT PATTERN ALOFT COMBINED WITH DISTURBANCES MOVING
IN FROM THE WEST AND A LINGERING OUTFLOW BOUNDARY SHOULD ALLOW FOR A
GRADUAL INCREASE OF ACTIVITY ON THE RADAR ACROSS SE TX THRU THE REST
OF THIS MORNING. WILL LIKELY BE ADDING THE MENTION OF VCTS/TEMPOS TO
SITES NORTH OF I-10 WITH AMDS SHORTLY. OTHERWISE WILL KEEP WITH MVFR
CIGS THIS AFTN...POSSIBLY IFR CIGS TONIGHT. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 84 73 85 72 87 / 80 20 30 10 20
HOUSTON (IAH) 85 73 86 73 88 / 60 10 30 10 30
GALVESTON (GLS) 83 77 83 77 85 / 30 10 20 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...
GRIMES...HOUSTON...MADISON...MONTGOMERY...POLK...SAN
JACINTO...TRINITY...WALKER...WALLER...WASHINGTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
HIGH ISLAND TO FREEPORT 20 TO 60 NM.
&&Hazardous weather outlook, May 17, 4:05 PM CDT, 15 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 405 PM CDT SUN MAY 17 2015 TXZ163-164-176>179-195>200-210>213-226-227-235-182115- AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON- JACKSON-LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY- WALKER-WALLER-WASHINGTON-WHARTON- 405 PM CDT SUN MAY 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT ANOTHER ROUND OF STORMS IS EXPECTED TO DEVELOP NORTH OF THE REGION AND MOVE INTO THE NORTHERN HALF OF SOUTHEAST TEXAS OVERNIGHT. THE FLASH FLOOD THREAT FROM ADDITIONAL RAIN NORTH OF A BRENHAM TO LIVINGSTON LINE WILL AGAIN NEED TO BE MONITORED AS GROUNDS ARE NEARLY SATURATED AND CANNOT HANDLE MUCH HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...EXPECT LINGERING PRECIPITATION FROM THE COMPLEX OF STORMS THAT MOVES INTO SOUTHEAST TEXAS TONIGHT. FOR THE REMAINDER OF THE WEEK...SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY ACROSS INLAND LOCATIONS. ISOLATED STRONGER CELLS MAY PRODUCE STRONG WINDS AND LOCALIZED HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... REPORTS OF FLOODING OR SEVERE WEATHER ARE ENCOURAGED THROUGH THE WEEK. GMZ330-335-350-355-370-375-182115- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 405 PM CDT SUN MAY 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT SMALL CRAFT SHOULD EXERCISE CAUTION. MODERATE ONSHORE WINDS AND SEAS WILL PERSIST TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS AND SEAS WILL DIMINISH THROUGH THE MIDWEEK TIME PERIOD. HOWEVER...EXPECT THEM TO INCREASE AGAIN GOING INTO MEMORIAL DAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ214-236>238-182115- BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA- 405 PM CDT SUN MAY 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGHER THAN NORMAL RISK OF RIP CURRENTS IS EXPECTED ALONG AREA BEACHES. IF GOING TO THE BEACH SWIM NEAR A LIFEGUARD AND WELL AWAY FROM JETTIES...GROINS AND PIERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. RIP CURRENTS COULD BE AN ISSUE OVER MEMORIAL DAY WEEKEND AS WINDS AND SEAS APPEAR THEY MIGHT INCREASE ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 18, 7:50 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
750 AM CDT MON MAY 18 2015
TXZ197-198-210>213-226-227-181345-
GRIMES TX-AUSTIN TX-WALLER TX-COLORADO TX-HARRIS TX-WASHINGTON TX-
WHARTON TX-FORT BEND TX-
750 AM CDT MON MAY 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLORADO...NORTH CENTRAL
WHARTON...SOUTHEASTERN WASHINGTON...NORTHWESTERN HARRIS...AUSTIN...
WALLER...NORTHWESTERN FORT BEND AND SOUTH CENTRAL GRIMES COUNTIES
UNTIL 845 AM CDT...
AT 750 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS FROM 8 MILES NORTHWEST OF BELLVILLE TO 6 MILES
NORTHWEST OF SEALY TO 10 MILES EAST OF SUBLIME...AND MOVING EAST AT
20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN ROSENBERG...KATY...SEALY...HEMPSTEAD...PRAIRIE VIEW...
BROOKSHIRE...BELLVILLE...EAGLE LAKE...SOUTHWESTERN ELDRIDGE / WEST
OAKS...HOCKLEY...WALLER...EAST BERNARD...WALLIS...FULSHEAR...PINE
ISLAND...SIMONTON...SAN FELIPE...PATTISON...ORCHARD AND WESTON LAKES.
LAT...LON 2984 9626 3011 9640 3027 9586 2975 9570
2938 9614 2948 9670 2950 9672
TIME...MOT...LOC 1250Z 279DEG 18KT 3004 9634 2984 9623 2953 9664The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 9:32 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 42 hr |
| May 18, 5:04 AM CDT | Areal Flood Advisory | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Montgomery and 3 more | 116 min |
| May 18, 5:29 AM CDT | Flash Flood Watch | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Harris and 9 more | 7 hr |
| May 18, 5:43 AM CDT | Flash Flood Warning | HGX | Austin, Brazos, Colorado, Grimes, Harris, Waller and 1 more | 2 hr |
| May 18, 6:38 AM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Madison, Walker | 112 min |
| May 18, 7:27 AM CDT | Areal Flood Advisory | HGX | Houston, Madison, Polk, San Jacinto, Trinity, Walker | 2 hr |
| May 18, 7:41 AM CDT | Flash Flood Warning | HGX | Austin, Brazos, Burleson, Colorado, Fort Bend, Grimes and 3 more | 3 hr |
| May 18, 7:50 AM CDT | Special Weather Statement | HGX | Austin, Colorado, Waller | 55 min |
| May 18, 7:59 AM CDT | Flash Flood Warning | HGX | Houston, Madison | 2 hr |
| May 18, 8:02 AM CDT | Special Weather Statement | HGX | Houston | 43 min |
| May 18, 8:10 AM CDT | Areal Flood Advisory | HGX | Houston, Madison | 3 hr |
| May 18, 9:08 AM CDT | Flash Flood Warning | HGX | Houston, Trinity | 3 hr |
| May 18, 9:15 AM CDT | Special Weather Statement | HGX | Trinity | 30 min |
| May 18, 9:54 AM CDT | Areal Flood Advisory | HGX | Burleson | 2 hr |
| May 18, 10:53 AM CDT | Areal Flood Warning | HGX | Austin, Brazos, Colorado, Grimes, Waller, Washington | 52 min |
| May 18, 5:56 PM CDT | Areal Flood Advisory | HGX | San Jacinto | 49 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.